It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-21-2004, 09:33 AM   #1
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
I Have Had It

34, 5' 11" 151. Right now I'm on my 3rd doc. & I have been to one specialist. My HBP 19 months ago was caused by a drinking binge. It was like 180/100 at the doc. at the time. Over the last 19 months, I have stopped drinking (99.9% of the time) & my B/P averages 116/66. In my 3rd docs office on my last visit it was 120/78. I am currently taking 5/20 of Lotrel & 100 MGS of Atenolol. They cause side-effects like lethargy, GI Problems, Depression, feeling cold, intolerance to heat & I started getting a hacking cough in the middle of the night once in a while as well. It's very frustrating. My 3rd doc. wouldn't wean me off of the Atenolol even with 120/78.

For the past week, I have had no GI problems & felt like a champ yesterday. I ate about 1 1/2 hours before I went to sleep last night. Felt like utter junk this morning. Called my doc. & wanted to see if I can be weaned off of the Atenolol. He said not unless I set an appt. I have had 5 appointments this year so far & 1 with him about 2 months ago when he said I couldn't wean & to stay on the meds. I don't see why it would be necessary to set an appt. when I have had full blood tests there including a CBC, Metabolic Function, EKG & a Chest Xray. He saw me 2 months ago. This is total B.S. I can't keep taking time off of work to have to deal with the b.s. side-effects of the meds. that he says are "good". I have an appt. in January. His words last time, "We have put you through enough tests. Everything is fine." Then why do I have to see him to wean??? They offered me an appt. on Monday, but I won't feel like junk like I do today, so what is the point. 5 days a week I feel fine. There are a couple that I feel sub-par. A specialist at a university said that I should ask the doc. to wean me off of the Atenolol & that I probably have white-coat (which they all say). I am so pi**ed right now. His assistant said that I should take the meds. with food. Well I take them 1st thing in the morning. If I feel like junk when I wake up 1-2 days a week, when am I supposed to eat food with the meds??? She said that Atenolol & Lotrel do cause stomach problems if not taken with food. Any advice? I don't think that I need another appt. 2 months later after all of the stuff that I have been through. All I wanted to do was wean. 116/66 isn't low enough to wean???? He has to see me to prove it, even though I have white-coat? I can't believe this.

 
Sponsors Lightbulb
   
Old 10-21-2004, 11:23 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: I Have Had It

Axe,

I totally agree with you that yet another appt. so soon after last complete workup just to start a wean seems like overkill in the extreme (plus some extra $$ for the doc)...

However, screw it, make the appt, because FINALLY it sounds like you got doc #3 to listen to you.

And why would you think you have to feel like total junk the day of the appt in order for a physician to alter your treatment regimen? Feeling crummy most of the time is plenty reason to re-evaluate, which he now seems open to doing.

Be as p**ed as you like (and I don't blame you!) but if this is the only way you can get this doc to help you wean, DO IT!!!

Make the Monday appt.

zuzu xxx

 
Old 10-21-2004, 11:53 AM   #3
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: I Have Had It

I agree with a lot of what you said Zuzu. I just have had a new job for 2 months & the deductible on my insurance changes on January 1st to $100. It would save me.

I took my B/P today & it averaged 118/69... not so bad. My stomach feels fine now, so I wonder if eating so close to bed messes with my stomach as well. Either way, I don't have the answer. My girlfriend thinks it is the meds. even though it only happens in the morning. I know that Atenolol caused you major side-effects while you were on it & now the Lotrel is starting to as well.
I just don't know why he can't wean me if my B/P was 120/78 in his office the last time on the meds. I bring in my readings. Isn't that good enough??? When I mention weaning or side-effects+, he mentions maybe seeing a psychologist. I don't get it. Meds. effect everyone differently & being on 100 MGS of Atenolol & 5/20 of Lotrel is too much for my age, my change in lifestyle & my average B/P. I have asked for an ARB for as long as you have said that the side-effects don't really exist for you anymore. They all keep me on Lotrel & a beta. My EKGS have all come back fine. Why do I have to be on a beta in the 1st place? He told me 2 months ago that he wouldn't wean me, so what will 2 months do? More $'s in his pocket. There aren't any other tests that he can run. I am just amazed at the incompetence of his office. He recommends taking the meds with food. Fine I eat a yogurt every morning, but it doesn't help when I wake up. It doesn't help feeling lethargic & out of it. It doesn't help my dry cough while sleeping.

I talked to a specialist at a major university in South Florida. He told me to ask my doc. to wean me off of the Atenolol. He said that it sounds like I have white-coat. Does a person with white-coat need 100 MGS of Atenolol & 5/20 of Lotrel, if there B/P on the meds. is 116/66?

All I asked for was to wean. I didn't ask for a prescription of oxy. I need an appointment for that???? After seeing him 2 months ago & his exact words were "We've run every test on you. Come in whenever you want."

I am convinced that the combo of Atenolol & Lotrel is the worst. I just want to feel like I did before the meds.

 
Old 10-22-2004, 09:53 AM   #4
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: I Have Had It

Update...

Called the doc. & he said that I would have to stay on the 100 MGS of Atenolol until I got an appointment with him (even though he said 2 months ago that if it still bothered my stomach that he would switch meds.). 116/66 average wasn't good enough to wean off of the Atenolol, while I am taking 5/20 Lotrel as well.

There were no appointments until November 10th, so I asked if I had to stay on 100 MGS even though Atenolol at that dosage causes me side-effects & they said yes. Ridiculous.

 
Old 10-22-2004, 11:35 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: I Have Had It

I would call the office back and ask to be notified if an earlier appt. becomes available. If you have the patience and/or the inclination, be persistent and call every other day!

(I KNOW they are going to have some cancellations between now and Nov. 10.)

Alternatively, just hang tough and get through the next 3 weeks taking the meds w/food as you have been doing.

zuzu xxx

Last edited by zuzu8; 10-22-2004 at 11:38 AM.

 
Old 10-22-2004, 11:52 AM   #6
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: I Have Had It

I agree with you Zuzu. I am just frustrated. He has suggested a psychologist+. I don't need a da*n psychologist. I need to be weaned off of Atenolol, taken off of Lotrel & starting over. I don't drink anymore. I am 34 feeling like 100. My B/P on these meds. was 114/66 today after it being 116/66 yesterday. I think that I can afford to be weaned. I want to be on an ARB with no side-effects. I don't think that I am asking a lot. To be 150 (I was 157 or so when I started taking B/P meds.), 100 MGS of Atenolol & 5/20 of Lotrel is a lot for my system. I can understand if they didn't run any tests or if my b/p was constantly 180/100, but it was 120/78 in his office last time & 114/66 now on a regular basis. I don't know why I need to be on such a heavy dose. I'm only 34 with perfect blood tests+.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 08:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 09:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 07:54 PM
All members..... moderator2 Acne 2 05-16-2002 09:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 08:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!